Thunderstorm Wind, Rush
- When
- August 25, 5:30 PM CST
- Where
- Rush County, 1.28 mi ENE of La Crosse
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 38.540, -99.280
Thunderstorm wind gust in Rush County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
Thunderstorm wind gust in Rush County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Aug 25, 3:48 PM CST, 1 hour 42 minutes earlier.
Area Forecast Discussion National Weather Service Dodge City KS 448 PM CDT Fri Aug 25 2023 ...Updated Aviation... .SHORT TERM...(This evening through Saturday night) Issued at 328 PM CDT Fri Aug 25 2023 A cold front will pass across Kansas tonight as a weak disturbance traverses the northern plains. A few air mass thunderstorms can be expected ahead of the front through sunset just about anywhere across southwestern Kansas. Additional storms forming over northwestern Kansas this afternoon along the front will propagate southeastward overnight with the front. The storms could be marginally severe with damaging wind. Thunderstorm chances linger Saturday into Saturday night behind the front in a very moist air mass. There is a lot of uncertainty with the location of any bands of heavier rain. Cloud cover and possible areas of precipitation will keep temperatures cooler Saturday, with highs in the 70s and 80s from northwest to southeast. Temperatures will drop into the mid 50s to lower 60s Saturday night. A drier air mass is predicted for Sunday; but afternoon temperatures will be higher in many places owing to the return of abundant sunshine. .LONG TERM...(Sunday through Friday) Issued at 328 PM CDT Fri Aug 25 2023 A warming trend will develop next week and through next weekend as upper level ridging expands across the high plains, with highs warming from the upper 80s early in the week to the mid and upper 90s and possibly 100 by Friday and Saturday.The ridging and drier low level air will inhibit thunderstorms for the most part. There is only a small chance for thunderstorms Monday night into early Tuesday as a weak disturbance approaches from the north. Otherwise, expect dry weather. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 448 PM CDT Fri Aug 25 2023 At least isolated thunderstorms will be in the vicinity of the airports for the next several hours, but have low confidence of any direct impacts at any specific terminal. As such, only included VCTS/CB mention into this evening. A cold front will sweep into SW KS this evening, and is expected to be through all airports by 03z Sat, and through P28 by 06z Sat. An abrupt shift to northeast winds will accompany fropa, with northeast winds gusting to near 30 kts for several hours after frontal passage. Consensus of short term models shows MVFR stratus developing in the post frontal/upslope environment, favoring DDC/GCK/LBL by the 09-12z Sat time frame. Stratus is forecast to lift back to VFR by 18z Sat with continued elevated N/NE winds. && .PRELIMINARY POINT TEMPS/POPS... DDC 67 78 63 86 / 40 30 50 10 GCK 64 76 59 85 / 50 40 50 10 EHA 64 79 61 85 / 40 40 50 30 LBL 66 79 61 86 / 20 30 50 20 HYS 66 78 61 85 / 70 50 40 10 P28 73 87 67 88 / 20 20 50 20 && .DDC WATCHES/WARNINGS/ADVISORIES... Excessive Heat Warning until 7 PM CDT this evening for KSZ031- 046-065-066-081-090. && SHORT TERM...Finch LONG TERM...Finch AVIATION...Turner
Hazardous Weather Outlook National Weather Service Dodge City KS 221 AM CDT Fri Aug 25 2023 KSZ030-031-043>046-061>066-074>081-084>090-260730- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 221 AM CDT Fri Aug 25 2023 /121 AM MDT Fri Aug 25 2023/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight An Excessive Heat Warning is in effect for portions of central and south central Kansas today. See the Weather Message for further details. There will be a chance for strong to marginally severe thunderstorms tonight north of a Johnson City to Garden City to Larned line. Main hazards tonight will be hail up to the size of quarters and wind gusts of 50 to 60 mph. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Special Weather Statement
National Weather Service Dodge City KS
434 PM CDT Fri Aug 25 2023
KSZ078-088-252200-
Clark KS-Ford KS-
434 PM CDT Fri Aug 25 2023
...A strong thunderstorm will impact portions of south central Ford
and northwestern Clark Counties through 500 PM CDT...
At 434 PM CDT, Doppler radar was tracking a strong thunderstorm near
Minneola, moving northeast at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bloom.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3730 9997 3733 10003 3753 9996 3744 9971
TIME...MOT...LOC 2134Z 224DEG 21KT 3736 9994
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
TATROSpecial Weather Statement
National Weather Service Dodge City KS
453 PM CDT Fri Aug 25 2023
KSZ064-078-079-252230-
Hodgeman KS-Edwards KS-Ford KS-
453 PM CDT Fri Aug 25 2023
...A strong thunderstorm will impact portions of northeastern Ford,
southeastern Hodgeman and northwestern Edwards Counties through 530
PM CDT...
At 453 PM CDT, Doppler radar was tracking a strong thunderstorm near
Offerle, moving east at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Kinsley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3783 9965 3799 9970 3803 9943 3788 9936
TIME...MOT...LOC 2153Z 257DEG 20KT 3792 9959
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
TATROSpecial Weather Statement
National Weather Service Dodge City KS
526 PM CDT Fri Aug 25 2023
KSZ065-079-252300-
Pawnee KS-Edwards KS-
526 PM CDT Fri Aug 25 2023
...A strong thunderstorm will impact portions of southeastern Pawnee
and north central Edwards Counties through 600 PM CDT...
At 526 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lewis, moving northeast at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Garfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3794 9927 3798 9937 3816 9931 3808 9906
TIME...MOT...LOC 2226Z 217DEG 16KT 3799 9931
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
TATROSpecial Weather Statement
National Weather Service Dodge City KS
533 PM CDT Fri Aug 25 2023
KSZ064-065-078-079-252315-
Hodgeman KS-Pawnee KS-Edwards KS-Ford KS-
533 PM CDT Fri Aug 25 2023
...A strong thunderstorm will impact portions of northeastern Ford,
southeastern Hodgeman, west central Pawnee and northwestern Edwards
Counties through 615 PM CDT...
At 533 PM CDT, Doppler radar was tracking a strong thunderstorm near
Offerle, moving northeast at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Offerle around 540 PM CDT.
Other locations in the path of this storm include Kinsley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3784 9960 3798 9974 3815 9947 3791 9928
TIME...MOT...LOC 2233Z 246DEG 7KT 3794 9961
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
TURNERSpecial Weather Statement
National Weather Service Dodge City KS
506 PM MDT Fri Aug 25 2023
KSZ061-252345-
Hamilton KS-
506 PM MDT Fri Aug 25 2023
...A strong thunderstorm will impact portions of northwestern
Hamilton County through 545 PM MDT...
At 506 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles north of Coolidge, moving north at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northwestern
Hamilton County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3826 10204 3826 10177 3811 10183 3815 10204
TIME...MOT...LOC 2306Z 189DEG 14KT 3821 10194
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
TATROSpecial Weather Statement
National Weather Service Dodge City KS
622 PM CDT Fri Aug 25 2023
KSZ046-260000-
Rush KS-
622 PM CDT Fri Aug 25 2023
...A strong thunderstorm will impact portions of north central Rush
County through 700 PM CDT...
At 622 PM CDT, Doppler radar was tracking a strong thunderstorm very
near La Crosse, moving north at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
La Crosse and Bison around 625 PM CDT.
Other locations in the path of this storm include Liebenthal and
Loretta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3847 9921 3849 9938 3869 9943 3868 9914
TIME...MOT...LOC 2322Z 181DEG 17KT 3851 9930
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
TATROThe Dodge City radar (KDDC), 106 km away, was scanning. The volume nearest the first event began at 23:29 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2023Every state in 2023This day in weather historyWarnings in Kansas, August 2023
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1131525.